Header

UZH-Logo

Maintenance Infos

A posteriori error estimation of $\mathit{hp}$-dG finite element methods for highly indefinite Helmholtz problems


Sauter, Stefan A; Zech, J (2015). A posteriori error estimation of $\mathit{hp}$-dG finite element methods for highly indefinite Helmholtz problems. SIAM Journal on Numerical Analysis, 53(5):2414-2440.

Abstract

In this paper, we will consider an $\mathit{hp}$-finite elements discretization of a highly indefinite Helmholtz problem by some dG-formulation which is based on the ultra-weak variational formulation by Cessenat and Deprés. We will introduce an a posteriori error estimator and derive reliability and efficiency estimates which are explicit with respect to the wavenumber and the discretization parameters $\mathit{h}$ and $\mathit{p}$. In contrast to the conventional conforming finite element method for indefinite problems, the dG-formulation is unconditionally stable and the adaptive discretization process may start from a very coarse initial mesh. Numerical experiments will illustrate the efficiency and robustness of the method.

Abstract

In this paper, we will consider an $\mathit{hp}$-finite elements discretization of a highly indefinite Helmholtz problem by some dG-formulation which is based on the ultra-weak variational formulation by Cessenat and Deprés. We will introduce an a posteriori error estimator and derive reliability and efficiency estimates which are explicit with respect to the wavenumber and the discretization parameters $\mathit{h}$ and $\mathit{p}$. In contrast to the conventional conforming finite element method for indefinite problems, the dG-formulation is unconditionally stable and the adaptive discretization process may start from a very coarse initial mesh. Numerical experiments will illustrate the efficiency and robustness of the method.

Statistics

Altmetrics

Downloads

0 downloads since deposited on 10 Aug 2016
0 downloads since 12 months

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
Dewey Decimal Classification:510 Mathematics
Language:English
Date:2015
Deposited On:10 Aug 2016 08:19
Last Modified:08 Dec 2017 19:55
Publisher:Society for Industrial and Applied Mathematics
ISSN:0036-1429
Publisher DOI:https://doi.org/10.1137/140973955
Related URLs:http://dx.doi.org/10.1137/140973955 (Publisher)

Download